Alert archive / Utah / Winter Storm Warnings in 2019
Winter Storm Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Feb 1, 2019, 2:55 PM MST. It took effect at Feb 2, 2019, 11:00 AM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2019, 2:55 PM MST (21:55 UTC)
- In effect from
- Feb 2, 2019, 11:00 AM MST
- Expired
- Feb 3, 2019, 10:03 AM MST
- In force
- 23 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
919 WWUS45 KSLC 012155 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 255 PM MST Fri Feb 1 2019 UTZ518-020600- /O.NEW.KSLC.WS.W.0004.190202T1800Z-190204T0000Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 255 PM MST Fri Feb 1 2019 ...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Heavy snow expected above 7500 feet. Total snow accumulations of 1 to 2 feet. Southwest winds gusting as high as 55 mph at mid-mountain level. * WHERE...Southern Mountains. * WHEN...From 11 AM Saturday to 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult over mountain passes. Expect winter driving conditions with heavy, wet snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007>010-517-020600- /O.NEW.KSLC.WW.Y.0008.190202T1800Z-190204T0000Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Central Mountains- Including the cities of Woodruff, Randolph, Alta, Brighton, Mirror Lake Highway, Scofield, Cove Fort, Koosharem, and Fish Lake 255 PM MST Fri Feb 1 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Snow expected above 7500 feet. Total snow accumulations of 5 to 15 inches expected. Southwest winds gusting as high as 45 mph at mid-mountain level. * WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South of I-80, Western Uinta Mountains, Wasatch Plateau/Book Cliffs and Central Mountains. * WHEN...From 11 AM Saturday to 5 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions and occasional difficult travel over high mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
679 WWUS45 KSLC 020553 AAA WSWSLC URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Salt Lake City UT 1053 PM MST Fri Feb 1 2019 UTZ518-021900- /O.CON.KSLC.WS.W.0004.190202T1800Z-190204T0000Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 1053 PM MST Fri Feb 1 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Heavy snow expected above 7500 feet. Total snow accumulations of 1 to 2 feet. Southwest winds gusting as high as 55 mph at mid-mountain level. * WHERE...Southern Mountains. * WHEN...From 11 AM Saturday to 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult over mountain passes. Expect winter driving conditions with heavy, wet snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007>010-517-021900- /O.CON.KSLC.WW.Y.0008.190202T1800Z-190204T0000Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Central Mountains- Including the cities of Woodruff, Randolph, Alta, Brighton, Mirror Lake Highway, Scofield, Cove Fort, Koosharem, and Fish Lake 1053 PM MST Fri Feb 1 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Snow expected above 7500 feet. Total snow accumulations of 5 to 15 inches expected. Southwest winds gusting as high as 45 mph at mid-mountain level. * WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South of I-80, Western Uinta Mountains, Wasatch Plateau/Book Cliffs and Central Mountains. * WHEN...From 11 AM Saturday to 5 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions and occasional difficult travel over high mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
176 WWUS45 KSLC 021001 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 301 AM MST Sat Feb 2 2019 UTZ518-030000- /O.CON.KSLC.WS.W.0004.190202T1800Z-190204T0000Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 301 AM MST Sat Feb 2 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Heavy snow expected above 7500 feet. Total snow accumulations of 1 to 2 feet. Southwest winds gusting as high as 75 mph at mid-mountain level. * WHERE...Southern Mountains. * WHEN...From 11 AM this morning to 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel could be very difficult or impossible over mountain passes, including near Brian Head. Blowing and drifting snow will significantly reduce visibilities. Expect winter driving conditions with heavy, wet snow covered roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007>010-517-030000- /O.CON.KSLC.WW.Y.0008.190202T1800Z-190204T0000Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Central Mountains- Including the cities of Woodruff, Randolph, Alta, Brighton, Mirror Lake Highway, Scofield, Cove Fort, Koosharem, and Fish Lake 301 AM MST Sat Feb 2 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Snow expected above 7500 feet. Total snow accumulations of 5 to 15 inches expected. Southwest winds gusting as high as 60 mph at mid-mountain level. * WHERE...Wasatch Mountains I-80 North, Wasatch Mountains South of I-80, Western Uinta Mountains, Wasatch Plateau/Book Cliffs and Central Mountains. * WHEN...From 11 AM this morning to 5 PM MST Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions and occasional difficult travel over high mountain passes. Blowing and drifting snow may significantly reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
840 WWUS45 KSLC 022257 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 357 PM MST Sat Feb 2 2019 UTZ518-031200- /O.CON.KSLC.WS.W.0004.000000T0000Z-190204T0000Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 357 PM MST Sat Feb 2 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Heavy snow above 7500 feet. Additional snow accumulations of 10 to 20 inches. Ridgetop winds gusting in excess of 70 mph. * WHERE...Southern Mountains. * WHEN...Until 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel will be difficult due to heavy snow with blowing and drifting snow in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ012-031200- /O.EXB.KSLC.WW.Y.0008.190203T0400Z-190204T0000Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 357 PM MST Sat Feb 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 7 inches expected. * WHERE...Castle Country. * WHEN...From 9 PM this evening to 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel will be difficult due to accumulating road snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ006-031200- /O.EXB.KSLC.WW.Y.0008.190203T0400Z-190204T0000Z/ Wasatch Mountain Valleys- Including the cities of Huntsville, Park City, and Heber City 357 PM MST Sat Feb 2 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations 2 to 6 inches expected. * WHERE...Wasatch Mountain Valleys. * WHEN...From 9 PM this evening to 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel will be difficult due to accumulating road snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007>010-517-031200- /O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Central Mountains- Including the cities of Woodruff, Randolph, Alta, Brighton, Mirror Lake Highway, Scofield, Cove Fort, Koosharem, and Fish Lake 357 PM MST Sat Feb 2 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY ABOVE 7500 FEET... * WHAT...Snow above 7500 feet. Accumulations of 8 to 16 inches. Ridgetop winds gusting in excess of 75 mph. * WHERE...Wasatch Plateau/Book Cliffs, Central Mountains, Western Uinta Mountains, Wasatch Mountains South of I-80 and Wasatch Mountains I-80 North. * WHEN...Until 5 PM MST Sunday. * ADDITIONAL DETAILS...Travel will be difficult due to heavy snow with blowing and drifting snow in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
877 WWUS45 KSLC 031049 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 349 AM MST Sun Feb 3 2019 UTZ518-040000- /O.CON.KSLC.WS.W.0004.000000T0000Z-190204T0000Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 349 AM MST Sun Feb 3 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7500 FEET... * WHAT...Heavy snow above 7500 feet. Storm total snow accumulations of 12 to 24 inches. Mid-elevation winds gusting to 60 mph this morning. * WHERE...Southern Mountains. * WHEN...Until 5 PM MST this afternoon. * ADDITIONAL DETAILS...Travel will be difficult due to heavy snow with blowing and drifting snow in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ012-040000- /O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/ Castle Country- Including the cities of Price, Castle Dale, and Emery 349 AM MST Sun Feb 3 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 2 to 6 inches expected. * WHERE...Castle Country. * WHEN...Until 5 PM MST this afternoon. * ADDITIONAL DETAILS...Travel will be difficult due to accumulating road snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ006-040000- /O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/ Wasatch Mountain Valleys- Including the cities of Huntsville, Park City, and Heber City 349 AM MST Sun Feb 3 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations 2 to 6 inches expected. * WHERE...Wasatch Mountain Valleys. * WHEN...Until 5 PM MST this afternoon. * ADDITIONAL DETAILS...Travel will be difficult due to accumulating road snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ007>010-517-040000- /O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Central Mountains- Including the cities of Woodruff, Randolph, Alta, Brighton, Mirror Lake Highway, Scofield, Cove Fort, Koosharem, and Fish Lake 349 AM MST Sun Feb 3 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7500 FEET... * WHAT...Snow above 7500 feet. Storm total snow accumulations of 8 to 16 inches. Mid-elevation winds gusting to 60 mph this morning. * WHERE...Wasatch Plateau/Book Cliffs, Central Mountains, Western Uinta Mountains, Wasatch Mountains South of I-80 and Wasatch Mountains I-80 North. * WHEN...Until 5 PM MST this afternoon. * ADDITIONAL DETAILS...Travel will be difficult due to heavy snow with blowing and drifting snow in exposed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
954 WWUS45 KSLC 031703 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 1003 AM MST Sun Feb 3 2019 UTZ518-031815- /O.CAN.KSLC.WS.W.0004.000000T0000Z-190204T0000Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 1003 AM MST Sun Feb 3 2019 ...WINTER STORM WARNING IS CANCELLED... Heavy snow has ended across the southern Utah mountains. Snow showers will linger throughout the day with little additional accumulation expected. $$ UTZ006-012-517-031815- /O.CAN.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/ Wasatch Mountain Valleys-Castle Country-Central Mountains- Including the cities of Huntsville, Park City, Heber City, Price, Castle Dale, Emery, Cove Fort, Koosharem, and Fish Lake 1003 AM MST Sun Feb 3 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Heavy snow has ended across the central Utah mountains, the Wasatch mountain valleys and the Castle Country area of eastern Utah. Lingering snow showers will generate little additional accumulation. $$ UTZ007>010-040000- /O.CON.KSLC.WW.Y.0008.000000T0000Z-190204T0000Z/ Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Including the cities of Woodruff, Randolph, Alta, Brighton, Mirror Lake Highway, and Scofield 1003 AM MST Sun Feb 3 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7500 FEET... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 55 mph. * WHERE...Wasatch Plateau/Book Cliffs, Western Uinta Mountains, Wasatch Mountains South of I-80 and Wasatch Mountains I-80 North. * WHEN...Until 5 PM MST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Gusty winds could create areas of blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 3:50 AM MST, 11 hours 5 minutes earlier.
Area forecast discussion, Feb 1, 3:50 AM MST, 11 hours 5 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 350 AM MST Fri Feb 1 2019 .SYNOPSIS...High pressure will remain across the Great Basin through today. A series of storm systems will impact the area beginning late tonight and continuing into the middle of next week. && .SHORT TERM (THROUGH 12Z MONDAY)... Headlines... * None at this time Potential Impacts... * Deteriorating air quality through this evening * Gusty south wind tonight through Sunday * A wet and relatively warm storm this weekend with much of the snow accumulating above 5500 feet Antecedent Conditions... Extreme Drought is occurring near the Four Corners. Much of northern Utah is seeing a Severe Drought, while the remainder of southern Utah is mainly Abnormally Dry or in Moderate Drought. Big Picture... During the past 5 days, the pattern across the Pacific has been amplified but somewhat progressive. A strong jet is forming over the western Pacific. Water Vapor Satellite shows a system nearing the Pacific Northwest coast, which is encouraging a tight closed low to translate southeast along the Mexican border. Ridging is occurring over Great Basin. MDCARS 400mb-200mb aircraft observations reveal a 75-125kt northwest jet from the California coast to over northern Mexico. A second 120-190kt anticyclonic jet south of Alaska, becomes cyclonic near the Pacific Northwest coast, and anticyclonic again over western Canada. Local Observations... 00Z KSLC RAOB shows a series of inversions with bases at 650mb and below. The column is fairly dry. Light northwest flow prevailed at mid and high altitude. Precipitable Water values range from 0.05"-0.15" central mountains to 0.30"-0.55" most valleys. A 1023mb surface anticyclone is centered across western Colorado. A 6mb easterly pressure gradient resides across Utah. 24 hour trends... * Precipitable Water 0.10"-0.25" higher southern Utah * Temperatures: Valleys - 5-10F warmer Mountains - 5F cooler to 15F warmer * RH: Valleys - 10-20% lower along Arizona border and Idaho border Mountains - 10-50% higher Forecast... Ridging is generally dominating the Western CONUS. Thus, in the short term air quality is expected to deteriorate. Included mention of Haze for today considering the level of air quality degradation seen during the past 24 hours. Went with the cooler temperature guidance for the far northern valleys where there is a better snowpack. Winds increase out of the south tonight, with increasing clouds ahead of the next storm. This will likely greatly improve air quality. A Wind Advisory may need to be considered by later shifts. The next storm showcases a significant Atmospheric River, which will raise our Precipitable Water to about 250% of normal Saturday night, with the cold front sweeping west to east across the state Saturday night into early Sunday. This system has a nice looking Tropopause Fold when upstream of the region and becomes negatively tilted as it lifts overhead. Height falls look to begin Saturday afternoon and peak Saturday night into Sunday morning. This is a wet and relatively warm storm system, and as such little to no valley impacts are expected from any snow that mixes in at times with rain. The exception is across colder valleys such as near Price, the western Uinta Basin, and Bear River valley, where cooler air is currently trapped with a better snowpack. Several inches of snowfall may impact these areas. Models have trended a bit lower with QPF across the north, with the focus being across southwest Utah. A moderate to heavy rain across southwest valleys for a 4-8 hour period Saturday night will bring an increase to flows across the area. Snowfall rates will likely be maximized in the surrounding mountains such as near Brian Head. Day shift will consider whether Winter or Flash Flood highlights are needed. A second wave shears upstream as it is forced eastward by a deep closed low propagating southward off the Pacific Northwest coast Sunday night. This will likely lead to the re-development of precipitation near the Idaho border. .LONG TERM (AFTER 12Z MONDAY)... Of note over the last 24 hours has been an evident shift in global guidance regarding the storm of focus during the long term period. Bottom line, slower translation...a bit more amplification...and more moderate (temp wise). All in all, the slower timing factor has been a trend as of late, but the shift over the last 24 has been most apparent. Monday-Tuesday...with the aforementioned trough closed off over the PacNW, downstream and locally a fairly moist/energetic SW flow aloft will remain in place. Agreement exists...moist but not overly diffluent overhead, and lacking too much deep layer lift. Anticipating breezy (locally windy) conditions with precip potential keying in on the favored SW flow areas...especially mtns...into Tuesday as such. Dissecting the trough itself (still vicinity of the PacNW with a Canadian reach), have also noted additional shearing driven by the polar jet along the US/Canada border during this time. Signals point towards a more rapid disconnection from the arctic airmass supporting the parent trough of note, with the closed system now lacking too much in the way of additional arctic intrusion (relatively more moderate) by Tuesday. Trough passage...Most likely late Tuesday through Wednesday now. Have shifted forecasted passage and highest likelihood of widespread impact to that timeframe. Focused snow remains coincident with mid level baroclinic passage from NW-SE Tuesday night, lingering concerns maintaining through mid level axis passage Wednesday (favoring NW flow zones). Still cold, still largely snow...just a bit more moderate regarding the former. Structure and moisture remain in large for the time being. Keep tabs regarding timing and significance of this trough...still not convinced this model to model agreement is the final outcome, this due to the run to run shifts consistently noted of late. Deeper amplification and/or more shearing remain possible. Getting closer tho... && .AVIATION... Operational weather concerns are expected to remain minimal at the KSLC terminal through the valid TAF period. This said, moderate low level haze will likely contribute to some visibility restrictions during lower sun angle periods. Light southeasterly winds currently in place are expected to shift to a light northwesterly between 19-20z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...10 LONG TERM/AVIATION...Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Feb 1, 3:42 AM MST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 342 AM MST Fri Feb 1 2019 UTZ001>016-019>021-517-518-WYZ021-021400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 342 AM MST Fri Feb 1 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Air quality will continue to deteriorate along the Wasatch Front through this evening, but should improve tonight into tomorrow as southerly winds begin to increase. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A warm system will impact Utah this weekend, bringing heavy rainfall to southern Utah. Valley rain and mid and high mountain snow can be expected across northern Utah. With the heavy rainfall across southern Utah this weekend, area rivers will be running high. Slot canyons and small streams are expected to be running high and fast. Those with outdoor plans in these areas are urged to monitor forecasts over the next several days. Valley snow is expected with a colder storm Monday night into Wednesday morning. Significant snow accumulations are possible for much of the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:32 PM MST | Flood Watch | SLC | 49 hr | |
| Feb 1, 2:55 PM MST | Winter Weather Advisory | SLC | 69 hr |
Nearby
Winter Storm Warnings in Utah, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.